I've had severe anhedonia, ADHD-PI, and excessive daytime sleepiness for more than 10 years. I've tried many things, most of which only helped partially or temporarily. I thought I'd give parnate a try since it seems to fit well with my conditions.
So I've been taking 10 mg of Parnate for 5 weeks and 4 days ago I moved up to 20 mg. I waited for a while to move my dose up because I had pretty bad side effects:
- Worsened focus
- Decreased energy
- Drowsiness and fatigue
- Dry mouth
- Weakness in body
- Irritable mood
- Decreased caffeine effectiveness
- Body chills, coldness
- Confusion and impaired cognition
None of these side effects were transient with dosing, with the exception of drowsiness. However, drowsiness would just get worse after dosing and lessen slightly after parnate's half-life, but did not go away completely.
After 5 weeks, most of the side effects decreased slightly but they're still rather significant. For instance, dry mouth, body chills and coldness, and decreased energy are pretty much the same as they were in the 1st week.
I wasn't getting any noticeable or otherwise significant benefit from this dose. It was just side effects with no antidepressant nor therapuetic effect of any kind.
So 4 days ago I moved up to 20 mg. I took 2x10 mg pills after my first meal, like I usually do with 10 mg. First and second day were fine. I just noticed some amphetamine-like stimulation shortly after dosing but otherwise no major side effects.
The 3rd day, however, I started to feel tingling on the top of my head about an hour after dosing. This was neither pleasant nor unpleasant. About 30 minutes later, I suddenly started feeling the most severe headache of my life, and awful pain coming from my abdomen.
It was absolutely debilitating to the point where I couldn't do anything but hold my head and massage my abdomen. I couldn't even sit still, the pain was unbearable. Nothing helped. My breathing was relativley normal and taking deep breaths did not help. I wasn't anxious.
It felt like my head was going to explode.
After 45-60 minutes, I mustered up the energy to measure my blood pressure:
- Systolic: 154, 150, 140
- Diastolic: 125, 104, 90
- Heartrate: 62, 64, 60
But keep in mind this was after the peak of the incident. I feel like my blood pressure was likely higher had I measured it during the worst moments.
The headache and stomach pain decreased shortly after taking my blood pressure.
But the headache did not fully go away. In fact, I can still feel a moderate headache now (a day later).
Also, I had:
- Severe ringing in the ears to the point where hearing diminished significantly
- Darkening of vision almost to the point of blindness after getting up from my chair (orthostatic hypotension perhaps?)
Luckily, these 2 side effects did not last long.
I don't know if I had a tyramine-induced hypertensive crisis or paradoxial hypertension from parnate, how can one tell? The meal I had did not have any significant tyramine as far as I know. It was:
- Ciabatta bun
- Fully-cooked chicken burger (I checked the ingredients and it's free from tyramine)
- Fresh vegetables
- Maybe 1 teaspoon of hot sauce
The hot sauce contains vinegar, which is on the list of avoid foods, but it was barely 1 teaspoon. I don't think this would have had significant tyramine.
Anyway, I skipped my parnate dose today and I'm not sure if I'll even take 10 mg tomorrow. I'm thinking, that if I take it, I should do it sublingually. And if I decide to take 20 mg I should take it 5 hours apart.
I don't know though. The severe headache was unbearable. Plus, I'm concerned it might cause a stroke or other cardiovascular complications.
One last thing, I should note that on the 2nd day of 20 mg I was actually able to laugh a bit when watching an episode of Futurama whereas I normally don't even giggle. Given the orthostatic hypotension, perhaps 20 mg is a therapuetic dose for me?